Alert archive / Minnesota / River Flood Watches in 2011
River Flood Watch 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Mar 18, 2011, 12:07 PM CDT for 4 counties in Minnesota. It took effect at Mar 23, 2011, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 12:07 PM CDT (17:07 UTC)
- In effect from
- Mar 23, 2011, 7:00 AM CDT
- Expired
- Mar 18, 2011, 8:32 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Chippewa County, MN, Lac qui Parle County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 163 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at Montevideo (MVOM5). The gauge peaked at 7.67 ft at Mar 19, 2011, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 17.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
825 WGUS63 KMPX 181707 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1207 PM CDT FRI MAR 18 2011 ...THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...WISCONSIN... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND WASHINGTON COUNTIES MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA... WASHINGTON AND PIERCE COUNTIES SNOW WILL CONTINUE TO MELT INTO NEXT WEEK...BUT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT OVER THE NEXT SEVERAL DAYS...AND ABOUT HOW FAST THE WATER FROM THE SNOW MELT WILL GET INTO THE CREEKS...STREAMS...AND EVENTUALLY INTO THE LARGER RIVERS. A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT AND INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK LIGHTER WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL CHANGE TO SNOW AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT SCENARIOS. A SNOW EVENT WOULD BE A MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT IMMEDIATELY RUN OFF INTO THE RIVERS. SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE AREA NEXT WEEK. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC023-073-129-173-201707- /O.NEW.KMPX.FL.A.0009.110323T0600Z-000000T0000Z/ /MVOM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT MONTEVIDEO * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE. * AT 11:00 AM FRIDAY THE STAGE WAS 7.4 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY. $$ MNC023-129-173-201706- /O.NEW.KMPX.FL.A.0010.110325T1029Z-000000T0000Z/ /GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM FRIDAY MARCH 25 UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 885.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 888.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY. $$ MNC013-103-181737- /O.CAN.KMPX.FL.A.0005.110322T0336Z-000000T0000Z/ /MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT MANKATO * AT 11:00 AM FRIDAY THE STAGE WAS 11.8 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 25.7 FEET BY THURSDAY. $$ MNC079-139-143-181737- /O.CAN.KMPX.FL.A.0006.110321T0900Z-000000T0000Z/ /HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT HENDERSON * AT 11:00 AM FRIDAY THE STAGE WAS 726.7 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 737.6 FEET BY FRIDAY. $$ MNC019-139-181737- /O.CAN.KMPX.FL.A.0007.110321T2024Z-000000T0000Z/ /JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER NEAR JORDAN * AT 11:00 AM FRIDAY THE STAGE WAS 18.4 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 30.5 FEET BY FRIDAY. $$ MNC171-181737- /O.CAN.KMPX.FL.A.0003.110322T2024Z-000000T0000Z/ /DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE SOUTH FORK CROW RIVER AT DELANO * AT 11:30 AM FRIDAY THE STAGE WAS 10.1 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 18.3 FEET BY THURSDAY. $$ MNC053-171-181737- /O.CAN.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/ /RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE CROW RIVER AT ROCKFORD * AT 10:00 AM FRIDAY THE STAGE WAS 5.2 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 12.0 FEET BY FRIDAY. $$ MNC037-123-163-201706- /O.NEW.KMPX.FL.A.0011.110324T2248Z-000000T0000Z/ /STPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER AT ST PAUL * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 4.9 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY. $$ MNC037-163-WIC093-201706- /O.NEW.KMPX.FL.A.0012.110318T1707Z-000000T0000Z/ /HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2 * UNTIL FURTHER NOTICE. * AT 6:00 AM FRIDAY THE STAGE WAS 5.8 FEET. * FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THE LAST WEEKEND IN MARCH. $$
2 follow-up statements
716 WGUS63 KMPX 182015 CCA FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1207 PM CDT FRI MAR 18 2011 ...THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES SOUTH FORK CROW RIVER AT DELANO AFFECTING WRIGHT COUNTY CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...WISCONSIN... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND WASHINGTON COUNTIES MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA... WASHINGTON AND PIERCE COUNTIES .SNOW WILL CONTINUE TO MELT INTO NEXT WEEK...BUT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT OVER THE NEXT SEVERAL DAYS...AND ABOUT HOW FAST THE WATER FROM THE SNOW MELT WILL GET INTO THE CREEKS...STREAMS...AND EVENTUALLY INTO THE LARGER RIVERS. A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT AND INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK LIGHTER WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL CHANGE TO SNOW AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT SCENARIOS. A SNOW EVENT WOULD BE A MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT IMMEDIATELY RUN OFF INTO THE RIVERS. SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE AREA NEXT WEEK. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC023-073-129-173-201707- /O.NEW.KMPX.FL.A.0009.110323T0600Z-000000T0000Z/ /MVOM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT MONTEVIDEO * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE. * AT 11:00 AM FRIDAY THE STAGE WAS 7.4 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY. $$ MNC023-129-173-201706- /O.NEW.KMPX.FL.A.0010.110325T1029Z-000000T0000Z/ /GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM FRIDAY MARCH 25 UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 885.4 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 888.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY. $$ MNC013-103-181737- /O.CAN.KMPX.FL.A.0005.110322T0336Z-000000T0000Z/ /MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT MANKATO * AT 11:00 AM FRIDAY THE STAGE WAS 11.8 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 25.7 FEET BY THURSDAY. $$ MNC079-139-143-181737- /O.CAN.KMPX.FL.A.0006.110321T0900Z-000000T0000Z/ /HENM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT HENDERSON * AT 11:00 AM FRIDAY THE STAGE WAS 726.7 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 737.6 FEET BY FRIDAY. $$ MNC019-139-181737- /O.CAN.KMPX.FL.A.0007.110321T2024Z-000000T0000Z/ /JDNM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER NEAR JORDAN * AT 11:00 AM FRIDAY THE STAGE WAS 18.4 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 30.5 FEET BY FRIDAY. $$ MNC171-181737- /O.CAN.KMPX.FL.A.0003.110322T2024Z-000000T0000Z/ /DELM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE SOUTH FORK CROW RIVER AT DELANO * AT 11:30 AM FRIDAY THE STAGE WAS 10.1 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 18.3 FEET BY THURSDAY. $$ MNC053-171-181737- /O.CAN.KMPX.FL.A.0008.110323T0800Z-000000T0000Z/ /RKFM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE CROW RIVER AT ROCKFORD * AT 10:00 AM FRIDAY THE STAGE WAS 5.2 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 12.0 FEET BY FRIDAY. $$ MNC037-123-163-201706- /O.NEW.KMPX.FL.A.0011.110324T2248Z-000000T0000Z/ /STPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER AT ST PAUL * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 11:15 AM FRIDAY THE STAGE WAS 4.9 FEET. * MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 14.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY. $$ MNC037-163-WIC093-201706- /O.NEW.KMPX.FL.A.0012.110318T1707Z-000000T0000Z/ /HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM CDT FRI MAR 18 2011 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2 * UNTIL FURTHER NOTICE. * AT 6:00 AM FRIDAY THE STAGE WAS 5.8 FEET. * FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THE LAST WEEKEND IN MARCH. $$
912 WGUS63 KMPX 190132 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 832 PM CDT FRI MAR 18 2011 ...THE FLOOD WATCH WAS UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND WASHINGTON COUNTIES A FLOOD STATEMENT WILL BE ISSUED SHORTLY DETAILING EXPECTATIONS FOR THESE RIVER FORECAST LOCATIONS. .THIS RIVER FORECAST IS BASED ON WARM TEMPERATURES OVER THE NEXT FEW DAYS...THAT WILL RESULT IN A SIGNIFICANT SNOW MELT. THIS WILL LEAD TO RIVER FLOODING THIS WEEKEND AND INTO NEXT WEEK. A SERIES OF WEATHER SYSTEMS WILL IMPACT THE UPPER PLAINS SUNDAY NIGHT AND INTO TUESDAY. AT THIS TIME...WE ARE EXPECTING A POTENTIAL RAIN EVENT SUNDAY NIGHT AND INTO MONDAY. AT THIS TIME RAINFALL AMOUNTS LOOK LIGHTER WITH A COUPLE OF TENTHS OF AN INCH. BY TUESDAY...RAIN WILL CHANGE TO SNOW AND LINGER INTO WEDNESDAY. PRECIPITATION AMOUNTS COULD CHANGE AS SEVERAL OF THE ATMOSPHERIC MODELS ARE HINTING AT DIFFERENT SCENARIOS. A SNOW EVENT WOULD BE A MORE OPTIMISTIC SOLUTION THAN A RAIN EVENT AS IT WILL NOT IMMEDIATELY RUN OFF INTO THE RIVERS. SIGNIFICANT UNCERTAINTY REMAINS ABOUT HOW MUCH SNOW WILL MELT...AND HOW MUCH RAIN AND SNOW WILL FALL...AND HOW MUCH OF THIS COMBINED TOTAL WATER WILL ACTUALLY MAKE IT INTO THE RIVER SYSTEMS...BEFORE COLDER AIR MOVES INTO THE AREA NEXT WEEK. ANY ADDITIONAL RAINFALL MAY CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS. MNC023-073-129-173-190202- /O.CAN.KMPX.FL.A.0009.110323T1200Z-000000T0000Z/ /MVOM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 832 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS CANCELLED FOR THE MINNESOTA RIVER AT MONTEVIDEO * AT 8:00 PM FRIDAY THE STAGE WAS 7.5 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 16.3 FEET BY FRIDAY EVENING. $$ MNC023-129-173-190202- /O.CAN.KMPX.FL.A.0010.110325T1029Z-000000T0000Z/ /GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 832 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS CANCELLED FOR THE MINNESOTA RIVER AT GRANITE FALLS * AT 7:15 PM FRIDAY THE STAGE WAS 885.4 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 888.6 FEET BY FRIDAY EVENING. $$ MNC037-123-163-190202- /O.CAN.KMPX.FL.A.0011.110324T2248Z-000000T0000Z/ /STPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 832 PM CDT FRI MAR 18 2011 THE FLOOD WATCH IS CANCELLED FOR THE MISSISSIPPI RIVER AT ST PAUL * AT 7:15 PM FRIDAY THE STAGE WAS 5.1 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A STAGE OF 15.1 FEET BY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 18, 7:00 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 18, 7:00 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 700 AM CDT FRI MAR 18 2011...UPDATE FOR AVIATION AFD .DISCUSSION... LOW CLOUDS HAVE INVADED MUCH OF THE CWA OVERNIGHT IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH ON THURSDAY. SHORT TERM GUIDANCE INDICATES THE CLOUDINESS DISSIPATING FROM NW TO SE TODAY AS THE LOW LEVEL FLOW BECOMES ANTICYCLONIC. HIGH PRESSURE WILL THEN COVER THE AREA TONIGHT AND MUCH OF SATURDAY. A WARM FRONT IS STILL ON TRACK TO LIFT NORTHEAST ACROSS THE FA SATURDAY NIGHT AND SUNDAY. THIS WILL BRING INCREASING CHANCES FOR RAIN DURING THE NIGHT WITH RAIN LIKELY FOR EASTERN AREAS ON SUNDAY AND FOR A TIME SUNDAY NIGHT. NAM/GEM/ECMWF PRETTY SIMILAR WITH QPF AMOUNTS WITH THE GFS THE OUTLIER WITH MUCH HIGHER AMOUNTS. SOME OF THIS CAN BE TIED TO A MUCH STRONGER COUPLED JET OVER THE UPPER MS VALLEY ON THE GFS. TWO PROBLEMS ALSO COMPLICATE MATTERS WITH THE RAINFALL AMOUNTS. FIRST...THE BLENDED PW IS FORECAST TO RISE TO AROUND 1 INCH BY LATE IN THE DAY SUNDAY. THIS IS WELL OVER 200 PERCENT OF NORMAL. SECONDLY...IT BECOMES RATHER UNSTABLE SUNDAY AFTERNOON ACROSS SOUTHEAST MN AND ADJOINING AREAS OF WI AS A COLD FRONT APPROACHES FROM THE WEST. USING A BLEND OF THE NAM/GEM AND ECMWF FOR THE QPF GRIDS YIELDED AROUND A TENTH OF AN INCH OF RAIN ALONG THE WESTERN BORDER WITH ABOUT A THIRD OF AN INCH ALONG THE I-35 CORRIDOR WITH A HALF INCH ACROSS MUCH OF WEST CENTRAL WI. THE CONVECTIVE POTENTIAL COMBINED WITH THE ANOMALOUSLY HIGH PW WILL HAVE TO BE WATCHED CLOSELY. DRY WEATHER WILL COVER THE AREA FOR MONDAY AND MONDAY NIGHT. TUESDAY AND WEDNESDAY IS ANOTHER STORY AS A STRONG UPPER TROUGH LIFTS NORTHEAST FROM THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS. A SIGNIFICANT QPF EVENT IS LOOKING MORE AND MORE LIKELY FOR TUESDAY INTO WEDNESDAY WITH BOTH THE ECMWF AND GFS SHOWING BETWEEN A HALF INCH AND THREE-QUARTERS OF AN INCH ACROSS THE ENTIRE CWA. THE DOWNSIDE IS THAT MUCH OF IT MAY FALL AS SNOW WHICH MEANS IT COULD END UP BEING A PRETTY BIG SNOW EVENT. MUCH BETTER AGREEMENT TONIGHT BETWEEN THE GFS AND ECMWF WITH SURFACE LOW PRESSURE TRACKING SOUTH OF HERE WHILE A MID LEVEL LOW SCOOTS ACROSS THE FA FROM SD. THIS SYSTEM IS STILL MANY DAYS AWAY BUT IT IS ANOTHER PRECIPITATION EVENT THAT WILL ONLY AGGRAVATE THE RIVER FLOODING. && .HYDROLOGY... SNOW MELT WILL BE A LITTLE SLOWER TODAY OVER THAT OF THE PAST FEW DAYS DUE TO A COLDER DAY AHEAD. HOWEVER...SNOW MELT WILL ACCELERATE AGAIN SATURDAY THROUGH SUNDAY AS MUCH WARMER AIR AND RAIN MOVE INTO THE REGION. THE FRIEDLEIN SNOW MELT PREDICTOR SHOWS ABOUT A 1.5 INCH LOSS TODAY...AROUND 2 INCHES ON SATURDAY WITH NEARLY 3 INCHES ON SUNDAY ALONG AND SOUTH OF THE MN RIVER AS WELL AS EAST THROUGH EAU CLAIRE. THIS SHOULD JUST ABOUT DO AWAY WITH THE SNOW COVER IN THESE AREAS. && .AVIATION... /12Z TAF ISSUANCE/ PERSISTENT MVFR CIGS BEHIND COLD FRONTAL PASSAGE WILL CONTINUE TO AFFECT MOST TAF SITES PRIOR TO 18Z. SUBSIDENCE ASSOCIATED WITH BUILDING HIGH PRESSURE WILL BE THE MAIN CULPRIT FOR DISSIPATING CLOUD DECK. MODERATE NW FLOW ASSOCIATED WITH COLD AIR ADVECTION WILL CONTINUE ACROSS ALL TAF SITES INTO EARLY AFTN...WITH PRESSURE GRADIENT FINALLY RELAXING AFTER 20Z ALL AIRPORT SITES. KMSP...STRATOCU CIGS WILL CONTINUE PRIOR TO 18Z...WITH SLIGHT RISE EXPECTED IN MVFR BASES DURING THIS TIME FRAME. FAIRLY ROBUST COLD AIR ADVECTION WILL CONTINUE MODERATE NW WINDS INTO EARLY AFTN. ALTHOUGH UPSTREAM CLOUD BASES SLIGHTLY LOWER...ANTICIPATE MID MORNING HEATING TO CIRCUMVENT SIMILAR VALUES NEAR KMSP. GFS40 INDICATING ZONAL FLOW INTO SATURDAY...THUS HAVE INCLUDED CIRRUS CEILING BY LATE IN THE PERIOD. NW WIND FIELD WILL WEAKEN CONSIDERABLY BY 00Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/AZ
Hazardous weather outlook, Mar 18, 11:47 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1147 AM CDT FRI MAR 18 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1147 AM CDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALLER STREAMS AND RIVERS WILL CONTINUE TO RISE TODAY...MOSTLY IN SOUTHERN MINNESOTA. ICE JAMS WILL ALSO BECOME AN INCREASING THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW MELT WILL ACCELERATE SATURDAY AND SUNDAY AS WARMER AIR AND RAIN MOVE INTO THE REGION. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA AND ADJOINING AREAS OF WISCONSIN SUNDAY AFTERNOON AND SUNDAY NIGHT. STREAMS AND RIVERS WILL CONTINUE TO RISE...ICE JAMS WILL ALSO CONTINUE TO BE A THREAT. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENT FOR MORE INFORMATION. A SYSTEM IS EXPECTED TO ARRIVE TUESDAY MORNING AND LINGER INTO EARLY WEDNESDAY. THIS SYSTEM WILL SPREAD PRECIPITATION ACROSS MINNESOTA AND WISCONSIN IN THE FORM OF RAIN AND SNOW. AT THIS TIME...MORE RAIN AND LESS SNOW IS EXPECTED IN FAR SOUTHERN MINNESOTA. THE HIGHEST SNOW TOTALS LOOK TO FALL IN PORTIONS OF CENTRAL MINNESOTA AND NORTHWEST WISCONSIN WHERE SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 18, 9:46 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 AM CDT FRI MAR 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLOOD JORDAN 44.67N 93.63W
03/18/2011 SCOTT MN EMERGENCY MNGR
ICE JAM IS BACKING UP WATER ON SAND CREEK ON THE NORTH
SIDE OF JORDAN...NORTH OF HWY 169.
&&
FRANKSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:39 AM CDT | Areal Flood Warning | MPX | Scott | 12 hr |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Wright | 28 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Hennepin, Wright | 34 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Blue Earth, Brown, Nicollet | 86 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Blue Earth, Nicollet | 22 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 33 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Carver, Scott | 46 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Carver, Hennepin, Scott | 48 days |
| Mar 18, 11:52 AM CDT | River Flood Warning | MPX | Dakota, Hennepin, Scott | 49 days |
| Mar 18, 12:07 PM CDT | River Flood Watch | MPX | Chippewa, Renville, Yellow Medicine | 8 hr |
| Mar 18, 12:07 PM CDT | River Flood Watch | MPX | Dakota, Ramsey, Washington | 8 hr |
| Mar 18, 12:07 PM CDT | River Flood Watch | MPX | Dakota, Washington | 27 hr |
| Mar 18, 1:25 PM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 59 days |
| Mar 18, 1:25 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 45 days |
| Mar 18, 1:25 PM CDT | River Flood Warning | MPX | Dakota, Ramsey, Washington | 36 days |
Nearby
River Flood Watches in Minnesota, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.